Alert archive / Pennsylvania / Flash Flood Warnings in 2020
Flash Flood Warning 29, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Dec 25, 2020, 2:13 AM EST for Bradford County, Susquehanna County, Pennsylvania; Broome County, Tioga County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2020, 2:13 AM EST (07:13 UTC)
- Expired
- Dec 25, 2020, 6:15 AM EST
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Broome County, NY, Tioga County, NY, Bradford County, PA, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 31 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 765 m²/s²
- 0-3 km storm-relative helicity
- 900 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WGUS51 KBGM 250713
FFWBGM
NYC007-107-PAC015-115-251115-
/O.NEW.KBGM.FF.W.0029.201225T0713Z-201225T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
213 AM EST Fri Dec 25 2020
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Southwestern Broome County in central New York...
Southeastern Tioga County in central New York...
Northeastern Bradford County in northeastern Pennsylvania...
Western Susquehanna County in northeastern Pennsylvania...
* Until 615 AM EST.
* At 213 AM EST, Doppler radar indicated heavy rain across the
warned area. Between 2 and 3 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Endicott, Vestal, Rush, Springville, Le Raysville, Little Meadows,
Friendsville, Warren Center, Rushville, Brushville, Vestal Center,
Tioga Terrace, Auburn Center, Apalachin, West Corners, Endwell,
Middletown Center, Birchardville, Lawton and West Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4200 7623 4214 7604 4212 7598 4168 7590
4166 7614 4199 7626
FLASH FLOOD...RADAR INDICATED
$$
DJP2 follow-up statements
971
WGUS71 KBGM 250844
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
344 AM EST Fri Dec 25 2020
NYC007-107-PAC015-115-251115-
/O.CON.KBGM.FF.W.0029.000000T0000Z-201225T1115Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broome NY-Tioga NY-Bradford PA-Susquehanna PA-
344 AM EST Fri Dec 25 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM EST THIS
MORNING FOR SOUTHWESTERN BROOME, SOUTHEASTERN TIOGA, NORTHEASTERN
BRADFORD AND WESTERN SUSQUEHANNA COUNTIES...
At 344 AM EST, Doppler radar and automated rain gauges indicated
between 2 and 3 inches of rain have fallen. Flash flooding is
ongoing, including Choconut Creek. Rapid snowmelt is also occurring
and will add to the flooding.
HAZARD...Flash flooding caused by heavy rain and snowmelt.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Endicott, Vestal, Rush, Springville, Le Raysville, Little Meadows,
Friendsville, Warren Center, Rushville, Brushville, Vestal Center,
Tioga Terrace, Auburn Center, Apalachin, West Corners, Endwell,
Middletown Center, Birchardville, Lawton and West Auburn.
Choconut Creek is especially experiencing rapid rises and flash
flooding.
Less than 0.5 inch of additional rain is expected, but snowmelt will
contribute significantly more water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4200 7623 4214 7604 4212 7598 4168 7590
4166 7614 4199 7626
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
MDP001
WGUS71 KBGM 251010
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
510 AM EST Fri Dec 25 2020
NYC007-107-PAC015-115-251115-
/O.CON.KBGM.FF.W.0029.000000T0000Z-201225T1115Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broome NY-Tioga NY-Bradford PA-Susquehanna PA-
510 AM EST Fri Dec 25 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM EST THIS
MORNING FOR SOUTHWESTERN BROOME, SOUTHEASTERN TIOGA, NORTHEASTERN
BRADFORD AND WESTERN SUSQUEHANNA COUNTIES...
At 510 AM EST, Doppler radar and automated rain gauges indicated
between 2 and 3 inches of rain have fallen. Though little additional
rain is expected, snowmelt continues to add water. Flash flooding is
ongoing.
HAZARD...Flash flooding caused by heavy rain and snowmelt.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Endicott, Vestal, Rush, Springville, Le Raysville, Little Meadows,
Friendsville, Warren Center, Rushville, Brushville, Vestal Center,
Tioga Terrace, Auburn Center, Apalachin, West Corners, Endwell,
Middletown Center, Birchardville, Lawton and West Auburn.
Major flood stage was reached on Choconut Creek. Levels are now
falling, but flood impacts will linger a bit longer as high water
finishes draining through the creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4200 7623 4214 7604 4212 7598 4168 7590
4166 7614 4199 7626
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
MDPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 1:05 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 25, 1:05 AM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
105 AM EST Fri Dec 25 2020
.SYNOPSIS...
Rain becomes moderate to heavy and continues through tonight,
as a strong storm system brings much warmer temperatures and
significant snow melt. Flooding will be a big concern for much
of the region. Winds also get quite gusty, especially higher
elevations of the Poconos and Catskills. Falling temperatures
and a chance of freezing rain on Christmas may ice up roads.
Scattered lake effect snow showers will continue into Friday
night and Saturday.
&&
.NEAR TERM /THROUGH TODAY/...
825 PM update...
We'll keep this update short, as we're dealing with multiple
flash flood warnings this hour. We're seeing a small lull in the
precipitation working its way northward out of PA. This will
fill in quickly as additional rain moves toward the NY/PA
border.
The low level jet is still south of the area. We expect the jet
will clip our eastern forecast area and cause another burst of
heavy rain between 11 PM and 3 AM.
We're also concerned about the shrinking snow pack still holding
most of its water. A spotter this evening reported a large drop
in snow cover, but little change in snow water equivalent. We
need to be attentive to the snow pack releasing its water in a
short period of time.
New grids on the way.
345 PM Update
Main focus in the near term period continues to be an impactful
storm system that is already bringing heavy rain to the area.
This heavy rain will continue into the overnight, with embedded
thunderstorms also possible, after midnight. Unfortunately,
flooding...some moderate to borderline major is expected to
develop overnight into Friday.
Current water vapor still shows a huge plume of moisture
streaming north from the eastern Gulf of Mexico and along the
Atlantic Coast. Current regional radar (4PM) shows moderate rain
across most of our forecast area with a batch of heavy rain
surging north from the Chesapeake Bay region and southern
PA...this should arrive in our area by the evening hours...and
this is when hydro issues are likely to develop. This area of
very heavy rain will hopefully move east, but may still be
impacting the eastern Catskills by late evening. Hi-res CAMs
(and upstream radar trends) show a brief break in the heavy rain
from around 11PM to 1AM, but then another round of heavy rain
comes in along the cold front...which may even be somewhat
convective. Will need to watch this line as it moves through for
brief strong winds too.
A very strong low level jet will also bring the potential for
strong/gusty winds for the Poconos and Catskills (peak gusts
40-50 mph, scattered power outages possible). Finally, after
midnight some freezing rain, sleet and snow is expected across
the far western portion of the forecast area where a winter
weather advisory is now in effect for Steuben & Yates counties
from midnight to 10 AM Friday...light glazes of ice and snow
expected.
Will continue the previous sentiment that this is no ordinary
Flood Watch; flooding is not just possible but indeed expected,
and it will likely be quite significant for much of the area -
both the initial flash flood/small stream phase this evening
into tonight, and the main stem river phase Friday into Friday
night. Some of the signals that we look for in the models for
flood potential, such as mean integrated water vapor transport,
precipitable water, and southerly component of 850 mb winds; are
either off- the- charts or nearly so for this time of year.
This is a rare set up. This would be a problem even in the
absence of snow cover, but unfortunately was also have plenty of
water that will be released from deep snowpack in the warm
moist and windy conditions later today through tonight -
especially the Susquehanna and Upper Delaware basins. Anyone
living in a flood- prone area should have a plan and know what
to do in the event high water threatens.
High impact storm system is now impacting the region, and
unfortunately this could be a rather memorable one. The main
reasons for the confidence in significant flooding are as
follows. The amount of anticipated rainfall; a widespread 1.5 to
2.5 inches with higher terrain reaching 3 to 4 inches. Also,
dewpoints that surge to mid 40s- lower 50s with steady south-
southeasterly winds, which will cause quick melting of the
snowpack that exists for a large chunk of the area. The timing
of heaviest rainfall appears likely to coincide with the rapid
running off of snowmelt. Finally, a strong wave of low pressure
forms along the front, hanging up its progress while prolonging
the window of both melting and the moderate to heavy rainfall.
A very amplified upper trough extends the length of the
Mississippi Valley, connecting a conveyer belt of anomalously
high moisture levels coming up from the Gulf of Mexico, right
across the Appalachians to the Northeast. Rain becomes heavy at
times this evening through tonight. Rain will linger a bit into
Friday morning east of Interstate 81. Temperatures will also
surge into upper 40s-mid 50s through much of the night with
dewpoints following similarly. This type of air mass, with winds
forcing it over the snowpack, will cause rapid melting of most
if not all of the heavy snowpack that exists across the area.
It should be noted, that while snow depth has markedly
decreased across the area since the big winter storm last week;
it has really only settled and compressed. Most of the water
content is still there; for example at NWS Binghamton the depth
is now only 14 inches - now under half what it was - yet it
contains more than 3 inches of water. There is a lot of water
ready to be released from the dense snowpack, especially for the
Susquehanna Basin and Upper Delaware Basin.
Confidence is now very high that precipitable water values will
exceed an inch courtesy of a strong low level jet of 60-80
knots transporting moisture to very high levels for late
December. 850mb winds and precipitable water levels get to a
foreboding 5 standard deviations above normal. Surface winds
will not be as strong as that due to low level stability, but
the will still get quite breezy. Aloft however, some instability
is now apparent; actually to the point that some embedded
thunder could occur tonight in the heaviest waves of rain.
Tonight, gusts will easily hit 25-35 mph for our central to
eastern zones, and even 40-50 mph gusts for higher terrain of
Poconos-Catskills. A Wind Advisory has thus been hoisted in
coordination with WFOs Mount Holly, Upton, and Albany for
Luzerne-Lackawanna-Wayne-Pike-Sullivan-Delaware Counties. In
addition to causing scattered power outages, this wind driving
warm and moist air over the snowpack will only further enhance
rapid melting.
All told we are looking at a widespread 1.5-2.5 inches of
rainfall, with localized maxima of 3-4 inches in highest
terrain, especially Poconos-Catskills where topographic upslope
enhancement will occur. This coinciding with most of the
snowpack melting, and rapidly, points to a significant flood
threat beyond just ponding of water. At least some flash
flooding at this point is expected to occur in urban/low lying
areas, especially where snow is blocking drains. Meanwhile,
small streams and creeks will quickly respond. Rivers will take
more time and will continue to rise through Friday. We are
anticipating that many river forecast points in the Susquehanna
and Delaware basins will surge above flood stage and a few could
hit major levels.
Temperatures late tonight through Friday will fall from west to
east behind the front changing lingering rain to a brief period
of freezing rain, sleet & or snow. However, with shallow cold
air undercutting still relatively mild air aloft for a time,
freezing rain/sleet could even occur for a brief window during
the changeover. So in addition to wet roadways possibly freezing
over on Christmas Day as temperatures plummet, we may actually
get some light icing via freezing rain as well especially in
higher terrain. This threat for hazardous icing over of
remaining wet roads could reach Steuben-Yates counties prior
dawn Christmas morning; then extending to about the I-81
corridor by late morning-early afternoon; and finally east of
I-81 in afternoon-early evening.
During the afternoon hour Christmas expect just some scattered
snow showers and flurries across the region with light dusting
possible. Mainly dry and colder, but breezy Friday night. West-
southwest winds 10-20mph. A few flurries and scattered snow
showers still possible off the lakes, but just dustings of
accumulation or none. Lows in the teens to around 20.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
300 pm update...
The main concern on Saturday will be lake effect snow as winds shift
more westerly and the band sags into northern Oneida county. Dry air
intruding into the boundary layer will weaken the snow band as it
moves south so only a few inches of snow is expected in the
Camden and Boonville. A few flurries will be able to make it as
far south as the Finger Lakes as well.
High pressure building in cuts off the threat of snow showers late
Saturday into Sunday. SW flow aloft brings in warmer air for Sunday
with highs getting back above freezing. An area of low pressure
develops near the Great Lakes with clouds moving back in on Sunday.
PoPs increase Sunday night as the low moves into the St Lawrence
River valley with us in the warm sector. 850 temperatures are
currently expected to be right around 0C and surface temperatures
around freezing so a wintery mix is expected for any precipitation
that moves in by Monday morning.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
300 am update...
A weak ridge of high pressure at the surface will be tracking
east through the mid Atlantic/Northeast Sunday night as the next
storm system prepares to cut through the Great Lakes Monday/Mon
night into srn Quebec. A trailing cold front will sweep across
NY/PA late Monday into early Tuesday with a mix of rain and/or
snow Monday afternoon as temperatures warm into the mid to upper
30s...changing to all snow by Monday night as temperatures drop
back into the teens overnight. Behind this cold upper trough
another blast of Canadian air will drop 850mb temperatures into
the -14 to -17 deg C range and trigger another round of lake
effect snow southeast of Lake Ontario. At this time the set up
for LES looks very favorable, but the window of opportunity
looks relatively small. Will need to keep an eye on this Tuesday
time frame for the potential of significant accumulating lake
snows.
It appears the lake snow will taper off quickly late Tuesday
night as the ridge builds in from the west and temperatures warm
back slightly above freezing going into Wednesday. An upper
level ridge axis will move in from the west by the middle of the
week and supply enough large scale suppression, combined with
the drying air mass, to keep weather conditions quiet.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Deep low pressure system moving through the Northeast this
morning with widespread rain...eventually changing to light snow
and tapering off later this afternoon. Highly variable flight
conditions expected through the early morning hours, eventually
becoming steady/widespread fuel alternate required to IFR after
09-11Z, and then lifting slowly to fuel alt/MVFR by the late
morning. MVFR conditions improve to VFR after 03Z Friday.
Low level wind shear will continue for a few more hours and
should end between 08-10Z.
South/sw winds will shift to the west/nw this morning and
remain nwly through the rest of the period with a few gusts 10
to 20 kt in the afternoon and evening.
Outlook...
Saturday through Saturday night...Restrictions possible in
scattered lake effect snow showers, especially KSYR- KRME.
Sunday through Sunday night...Mainly VFR.
Monday...Restrictions possible with a chance of mixed rain-snow.
Monday night through Tuesday...Restrictions possible in snow.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until noon EST today for PAZ038>040-043-044-047-
048-072.
Wind Advisory until 7 AM EST this morning for PAZ040-044-047-
048-072.
NY...Flood Watch until noon EST today for NYZ009-022>025-036-037-
044>046-055>057-062.
Wind Advisory until 7 AM EST this morning for NYZ057-062.
Winter Weather Advisory until 10 AM EST this morning for
NYZ015-022.
&&
SYNOPSIS...MDP/TAC
NEAR TERM...DJP/MJM/MDP/TAC
SHORT TERM...AJG
LONG TERM...BJT
AVIATION...BJG/BJTHazardous weather outlook, Dec 24, 3:39 PM EST, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 339 PM EST Thu Dec 24 2020 NYZ016>018-252045- Seneca-Southern Cayuga-Onondaga- 339 PM EST Thu Dec 24 2020 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. A strong storm system will bring warm temperatures and a soaking rain this evening into early tomorrow morning. Combined snowmelt and rain may lead to ponding of water on roads in poor drainage areas. Much colder air will overspread the area late tomorrow morning through Friday, causing wet surfaces to freeze. This may lead to icy roads on Christmas day. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ009-023>025-036-037-044>046-055-056-PAZ038-039-043-252045- Northern Oneida-Schuyler-Chemung-Tompkins-Madison-Southern Oneida- Cortland-Chenango-Otsego-Tioga-Broome-Bradford-Susquehanna-Wyoming- 339 PM EST Thu Dec 24 2020 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ022-252045- Steuben- 339 PM EST Thu Dec 24 2020 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST FRIDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ015-252045- Yates- 339 PM EST Thu Dec 24 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST FRIDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ057-062-PAZ040-044-047-048-072-252045- Delaware-Sullivan-Northern Wayne-Lackawanna-Luzerne-Pike- Southern Wayne- 339 PM EST Thu Dec 24 2020 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Local storm report, Dec 25, 1:24 AM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
124 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM NON-TSTM WND DMG 3 NE BLOOMINGBURG 41.58N 74.40W
12/25/2020 SULLIVAN NY 911 CALL CENTER
WIRES DOWN AND BURNING BEHIND A RESIDENCE ON
BURLINGHAM ROAD.
&&
MPHLocal storm report, Dec 25, 1:34 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
134 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM NON-TSTM WND DMG 1 SE BRADLEY 41.80N 74.68W
12/25/2020 SULLIVAN NY 911 CALL CENTER
TREE AND WIRES DOWN NEAR INTERSECTION OF
WADE AND MCINTOSH ROADS.
&&
MPHSpecial weather statement, Dec 25, 1:43 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Binghamton NY
143 AM EST Fri Dec 25 2020
NYZ056-PAZ038-039-043-044-047-250715-
Broome NY-Wyoming PA-Susquehanna PA-Bradford PA-Luzerne PA-
Lackawanna PA-
143 AM EST Fri Dec 25 2020
...A LINE OF SHOWERS WITH STRONG WINDS WILL AFFECT...WESTERN
BROOME... WESTERN SUSQUEHANNA...CENTRAL LACKAWANNA...LUZERNE...EAST
CENTRAL BRADFORD AND WYOMING COUNTIES UNTIL 215 AM EST...
At 142 AM EST, Doppler radar was tracking strong winds along a line
extending from near Laceyville to Reading. Movement was north at 60
mph.
Wind gusts of 50 to 55 mph will be possible with these showers.
Locations impacted include...
Scranton, Binghamton, Wilkes-Barre, Falls, Hazleton, Johnson City,
Dunmore, Kingston, Nanticoke and Plains.
LAT...LON 4171 7617 4236 7587 4122 7555 4112 7563
4112 7565 4113 7568 4109 7577 4105 7577
4103 7574 4101 7574 4098 7583 4090 7603
TIME...MOT...LOC 0642Z 195DEG 64KT 4161 7618 4033 7595
DJPLocal storm report, Dec 25, 1:46 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
146 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM FLASH FLOOD 1 NW TROUT CREEK 42.21N 75.28W
12/25/2020 DELAWARE NY LAW ENFORCEMENT
MULTIPLE REPORTS OF WATER OVER ROADS IN
TROUT CREEK AREA.
&&
BJGLocal storm report, Dec 25, 1:47 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
147 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM NON-TSTM WND GST 1 NNE PENOBSCOT 41.18N 75.87W
12/25/2020 M58 MPH LUZERNE PA MESONET
MESONET STATION DW9866. ON RIDGETOP NEAR
SOLOMON GAP. MAY BE ON COMMS TOWER AT
UNKNOWN HEIGHT. STATION ELEVATION: 2132 FT.
&&
MPHLocal storm report, Dec 25, 1:58 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
158 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM NON-TSTM WND GST 1 NNE PENOBSCOT 41.18N 75.87W
12/25/2020 M62 MPH LUZERNE PA MESONET
CWOP MESONET STATION DW9866. ON RIDGETOP
NEAR SOLOMON GAP. MAY BE ON COMMS TOWER AT
UNKNOWN HEIGHT. STATION ELEVATION: 2132 FT.
&&
MPHThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 7:05 PM EST | Flash Flood Warning | BGM | Luzerne, Wyoming | 8 hr |
| Dec 24, 10:13 PM EST | Flash Flood Warning | BGM | Luzerne | 6 hr |
| Dec 24, 10:25 PM EST | Flash Flood Warning | BGM | Susquehanna | 6 hr |
| Dec 24, 11:52 PM EST | Flash Flood Warning | BGM | Susquehanna, Wayne | 6 hr |
| Dec 25, 12:32 AM EST | River Flood Warning | BGM | Wyoming | 15 hr |
| Dec 25, 1:40 AM EST | Areal Flood Warning | BGM | Bradford | 6 hr |
| Dec 25, 1:43 AM EST | Special Weather Statement | BGM | Luzerne, Susquehanna, Wyoming | 32 min |
| Dec 25, 2:05 AM EST | Flash Flood Warning | BGM | Luzerne, Wyoming | 4 hr |
| Dec 25, 5:53 AM EST | Areal Flood Warning | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 6 hr |
| Dec 25, 10:20 AM EST | River Flood Warning | BGM | Pike | 17 hr |
| Dec 25, 10:21 AM EST | River Flood Warning | BGM | Wayne | 22 hr |
| Dec 25, 12:31 PM EST | River Flood Warning | BGM | Susquehanna | 56 hr |
| Dec 25, 4:06 PM EST | River Flood Warning | BGM | Bradford | 68 hr |
| Dec 24, 8:08 PM EST | Flash Flood Warning | BGM | Chenango, Cortland | 3 hr |
| Dec 24, 8:37 PM EST | Flash Flood Warning | BGM | Broome, Chemung, Cortland, Tioga, Tompkins | 6 hr |
| Dec 24, 9:06 PM EST | Flash Flood Warning | BGM | Broome, Tioga | 6 hr |
| Dec 24, 11:57 PM EST | Flash Flood Warning | BGM | Broome, Chenango, Cortland, Madison | 6 hr |
| Dec 24, 11:59 PM EST | Flash Flood Warning | BGM | Chenango, Madison, Otsego | 6 hr |
| Dec 25, 12:00 AM EST | Areal Flood Warning | BGM | Delaware | 6 hr |
| Dec 25, 12:54 AM EST | Flash Flood Warning | BGM | Delaware, Sullivan | 6 hr |
| Dec 25, 2:18 AM EST | Flash Flood Warning | BGM | Delaware | 6 hr |
| Dec 25, 2:56 AM EST | Flash Flood Warning | BGM | Broome, Chenango | 4 hr |
| Dec 25, 3:36 AM EST | Areal Flood Warning | BGM | Broome | 9 hr |
| Dec 25, 4:03 AM EST | Areal Flood Warning | BGM | Cayuga | 8 hr |
| Dec 25, 5:36 AM EST | Areal Flood Warning | BGM | Tioga | 13 hr |
| Dec 25, 6:01 AM EST | Areal Flood Warning | BGM | Broome, Chenango, Cortland, Delaware, Sullivan, Tioga | 6 hr |
| Dec 25, 9:54 AM EST | Areal Flood Warning | BGM | Delaware | 12 hr |
| Dec 25, 10:21 AM EST | River Flood Warning | BGM | Delaware | 21 hr |
| Dec 25, 12:31 PM EST | River Flood Warning | BGM | Cortland | 32 hr |
| Dec 25, 1:41 PM EST | Areal Flood Warning | BGM | Broome | 12 hr |
| Dec 25, 4:06 PM EST | River Flood Warning | BGM | Broome, Tioga | 50 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2020Flash Flood Warnings in New York, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.